Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/arthritis/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Knee pain and swelling
    avatar
    ceromero posted:
    My husband has been having some swelling and pain in his knee. We have tried advil/ibuprofen/wraps/hot/cold creams and still no results. He even lost some weight.. hoping that would help.
    Just this morning.. he was walking down stairs, his knee 'locked' up on him (he almost rolled down those stairs) when he then walked around a bit.. there was some 'popping'... and now about an hour later, he stated that his knee all of a sudden is feeling really good!? He stated its like he never has had any pain at all. No stiffness... he was always leaning his weight on the other knee to sort of 'baby' the hurt knee. And now its feeling 'Perfect'? What may have caused this? And should he continue with creams/wraps/meds?
    Thank you for your time.
    Christina
     
    avatar
    Caprice_WebMD_Staff responded:
    Hi Christina,

    As much as we would like to help you, only direct medical exams and tests can determine what is causing this. The sooner your husband sees a doctor, the sooner this can be addressed.

    In the meantime, click on the following for some ideas to make for a well-informed doctor visit:

    Knee Problems

    Let us know what they find out.
    We never touch people so lightly that we do not leave a trace. ~Peggy Tabor Millin
     
    avatar
    Silver2660 responded:
    Ask your doc about meloxacam. or Flexarall
     
    avatar
    _swank_ responded:
    A torn meniscus and/or a torn ACL can cause these symptoms. However, there are a whole lot of things that can go wrong in a knee. None of them can be diagnosed over the internet, let alone treated. He needs to see an orthopedic surgeon and have the knee evaluated. No amount of creams/wraps/meds are going to help in the long run.
     
    avatar
    ceromero replied to _swank_'s response:
    As stubbon as he is... he missed his MRI appointment due to an Out Of Pocket Portion his insurance didnt pay. $800 ,
    Thank you!
     
    avatar
    ceromero replied to Silver2660's response:
    Thank you


    Helpful Tips

    Tips on options for hip replacementsExpert
    In today's competitive markets, many companies and surgeons are advocating and pushing their own prosthesis, when it comes to hip ... More
    Was this Helpful?
    32 of 42 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Joint Replacement Center